Hail, Brewster
- When
- June 16, 5:30 PM CST to 5:42 PM CST
- Where
- Brewster County, 8.42 mi SSW of Panther Junction
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.190, -103.360
Significant moisture just east of a dryline across the Big Bend region of Texas allowed for isolated convection to develop during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Significant moisture just east of a dryline across the Big Bend region of Texas allowed for isolated convection to develop during the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 16, 1:21 PM CST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT TUE JUN 16 2009 .DISCUSSION... DRIER AIR IN THE WESTERN CWA SHOULD PREVENT CONVECTION FROM DEVELOPING TODAY. FORECAST MODEL SOUNDINGS AND SURFACE OBSERVATIONS FROM FST SHOW A VERY DRY AIR MASS WITH LITTLE TO NO INSTABILITY. FCST SOUNDINGS FROM SNK WHERE THE MOISTURE IS GREATER AND DEEPER SHOW MORE INSTABILITY...BUT A PRONOUNCED WARM LAYER ALOFT THAT WILL LIKELY PREVENT ANYTHING FROM DEVELOPING IN THE EASTERN PERMIAN BASIN. THEREFORE OUR RADAR WILL PROBABLY GET TO TAKE THE DAY OFF LEAVING US WITH MOSTLY SUNNY SKIES AND HOT TEMPS. THE ONE THING THE EVENING SHIFT WILL HAVE TO KEEP AN EYE ON IS THE MOISTURE SURGING EAST THIS EVENING INTO THE STOCKTON PLATEAU AREA. THE MOISTURE COULD ARRIVE IN TIME TO CATCH THE LINGERING AFTERNOON SUN ALLOWING ISOLATED SHOWERS OR THUNDERSTORMS TO DEVELOP. HOWEVER WILL NOT INCLUDE THIS POSSIBILITY IN THE FORECAST. THE UPPER LEVEL PATTERN CHANGES TOMORROW AS RIDGING DEVELOPS OVER CENTRAL TEXAS BRINGING DEEP LAYER SOUTHERLY AND SOUTHEASTERLY FLOW. WARM AIR ALOFT WILL CONTINUE TO PREVENT THUNDERSTORM FORMATION EAST OF THE PECOS BUT HEATING OF THE HIGHER ELEVATIONS AND LOW LEVEL MOISTURE HOLDING OUT WEST WILL PROBABLY BE ENOUGH TO BREAK THE CAP AND BRING DIURNAL ACTIVITY. INTRODUCED SLIGHT CHANCE TO LOW CHANCE POPS FOR THE MOUNTAINOUS AREAS THROUGH THE WEEKEND AS THE PATTERN REMAINS STAGNANT. THE MAIN EFFECT FELT FROM THE PATTERN SHIFT IN THE PERMIAN BASIN WILL BE INCREASED DEWPOINTS AND COOLER DAYTIME HIGHS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 96 73 94 / 0 10 10 10 CARLSBAD NM 73 90 67 92 / 10 30 30 20 DRYDEN TX 72 96 72 92 / 10 0 10 10 FORT STOCKTON TX 72 96 70 93 / 10 10 10 10 GUADALUPE PASS TX 61 88 62 89 / 10 30 30 20 HOBBS NM 70 95 65 94 / 10 10 20 10 MARFA TX 62 89 61 83 / 10 20 20 20 MIDLAND INTL AIRPORT TX 72 96 71 94 / 0 10 10 10 ODESSA TX 72 96 71 94 / 0 10 10 10 WINK TX 74 99 73 98 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT TUE JUN 16 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-171145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 148 PM CDT TUE JUN 16 2009 /1248 PM MDT TUE JUN 16 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY THROUGH AT LEAST FRIDAY ACROSS THE MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 610 PM CDT TUE JUN 16 2009 TXZ081-162345- BIG BEND AREA- 610 PM CDT TUE JUN 16 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL BREWSTER COUNTY INCLUDING BIG BEND NATIONAL PARK. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER CHISOS BASIN AT 610 PM CDT. THE STORM WAS NEARLY STATIONARY. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTH CENTRAL BREWSTER COUNTY...INCLUDING THE CITIES OF CHISOS BASIN AND PANTHER JUNCTION...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The national radar mosaic for the moment the first event began.
1 hail, 1 flash flood. Local standard time, as filed.
Several large rocks up to the size of basketballs were removed from SH 118 due to the flash flooding across the highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181949, 181974.